MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E7509
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intraoperatively, the patient had a burn.
 
Additional Manufacturer Narrative
Evaluation summary: the product was not returned.A picture was provided by the customer for analysis.The picture showed damage, probably similar to a burn, to a patient's skin.The device was not visible in the photo.The picture showed damage to the skin of the patient.The device was not visible in the provided photo and was not received, and so no product evaluation could be conducted.No defects with the device were identified.The provided information was inadequate to determine a root cause for the reported event.The instructions for use(ifu) states, select a well vascularized, convex area in close proximity to the surgical site for patient return electrode application.Avoid scar tissue, bony prominences, excessive adipose tissue, and areas where fluid may pool.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra operatively, the patient had a burn.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8621148
Report Number1717344-2019-00644
Device Sequence Number11281626
Product Code GEI
UDI-Device Identifier30884524001009
UDI-Public30884524001009
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K861036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE7509
Device Catalogue NumberE7509
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1